Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 270, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 14, 2011, 1:27 PM EDT for Bell County, Harlan County, Kentucky. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2011, 1:27 PM EDT (17:27 UTC)
- Expired
- Aug 14, 2011, 2:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bell County, KY, Harlan County, KY
The radar
The Knoxville radar (KMRX), 63 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 1:40 PM EDT | TSTM WND DMG | 1 Sw Mary Alice, KY | TWO TREES DOWN NEAR KY1216 AND KY72 |
| Aug 14, 1:47 PM EDT | TSTM WND DMG | 3 Wnw Crummies, KY | 2 TREES BLOCKING KY3001 |
| Aug 14, 1:50 PM EDT | TSTM WND DMG | Smith, KY | 2 TREES WERE REPORTED DOWN ON KY987. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1918 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
654
WUUS53 KJKL 141727
SVRJKL
KYC013-095-141800-
/O.NEW.KJKL.SV.W.0270.110814T1727Z-110814T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
127 PM EDT SUN AUG 14 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BELL COUNTY IN SOUTHEAST KENTUCKY...
SOUTHWESTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 200 PM EDT
* AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BLACK SNAKE...OR 10 MILES EAST OF PINEVILLE...AND
MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
HARLAN...PATHFORK...COLDIRON...ALVA...WALLINS CREEK...KERR...
LONGTON...SOUTH WALLINS...KENTENIA...LOW...TREMONT...TWILA...FRESH
MEADOWS...WHITE STAR...RIO VISTA...HENSLEY STORE...LIGGETT...
STANFILL...BARDO AND TEETERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3667 8357 3685 8356 3684 8312 3675 8312
3674 8314 3674 8319 3668 8338 3666 8342
TIME...MOT...LOC 1727Z 273DEG 23KT 3674 8348
WIND...HAIL 60MPH 1.00IN
$$
PELTON3 follow-up statements
480
WWUS53 KJKL 141734
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
134 PM EDT SUN AUG 14 2011
KYC013-095-141800-
/O.CON.KJKL.SV.W.0270.000000T0000Z-110814T1800Z/
BELL KY-HARLAN KY-
134 PM EDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HARLAN AND EAST CENTRAL BELL COUNTIES UNTIL 200 PM EDT...
AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PATHFORK...OR 10 MILES SOUTHWEST OF HARLAN...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
HARLAN...SOUTH WALLINS...KENTENIA...LOW...TREMONT...TWILA...FRESH
MEADOWS...WHITE STAR...HENSLEY STORE...LIGGETT...STANFILL...
BARDO...TEETERSVILLE...ELCOMB...SUNSHINE...MARY ALICE...PANSY...
MARTINS FORK...DRESSEN AND COBURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3667 8357 3685 8356 3684 8312 3675 8312
3674 8314 3674 8319 3668 8338 3666 8342
TIME...MOT...LOC 1734Z 273DEG 23KT 3674 8342
WIND...HAIL 60MPH 1.00IN
$$
GEOGERIAN932
WWUS53 KJKL 141739
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
139 PM EDT SUN AUG 14 2011
KYC013-141749-
/O.CAN.KJKL.SV.W.0270.000000T0000Z-110814T1800Z/
BELL KY-
139 PM EDT SUN AUG 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL BELL
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3674 8314 3674 8319 3668 8338 3666 8342
3671 8348 3681 8345 3684 8312 3675 8312
TIME...MOT...LOC 1739Z 273DEG 23KT 3674 8338
$$
KYC095-141800-
/O.CON.KJKL.SV.W.0270.000000T0000Z-110814T1800Z/
HARLAN KY-
139 PM EDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HARLAN COUNTY UNTIL 200 PM EDT...
AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR ALVA...OR 9 MILES SOUTHWEST OF
HARLAN...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
HENSLEY STORE...LIGGETT...STANFILL...BARDO...TEETERSVILLE...MARY
ALICE...PANSY...MARTINS FORK...COBURN...YANCEY...PEEPACE STORE...
GRAYS KNOB...FARMERS MILL...CHEVROLET...LENARVE...MARTINS FORK
LAKE...THREE POINT...SMITH...MARY HELEN AND MERNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3674 8314 3674 8319 3668 8338 3666 8342
3671 8348 3681 8345 3684 8312 3675 8312
TIME...MOT...LOC 1739Z 273DEG 23KT 3674 8338
WIND...HAIL 60MPH 0.88IN
$$
GEOGERIAN797
WWUS53 KJKL 141755
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
155 PM EDT SUN AUG 14 2011
KYC095-141805-
/O.EXP.KJKL.SV.W.0270.000000T0000Z-110814T1800Z/
HARLAN KY-
155 PM EDT SUN AUG 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARLAN COUNTY
WILL EXPIRE AT 200 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3674 8314 3674 8319 3668 8338 3666 8342
3671 8348 3681 8345 3684 8312 3675 8312
TIME...MOT...LOC 1755Z 273DEG 23KT 3673 8325
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 11:22 AM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 14, 11:22 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1122 AM EDT SUN AUG 14 2011 .SHORT TERM.../THE REST OF TODAY/...UPDATED A FEW SHOWERS AND ISOLATED TSRA HAVE DEVELOPED THIS AM ALONG OR IN ADVANCE OF THE COLD FRONT THAT IS GRADUALLY WORKING ACROSS THE CWA. AS OF 15Z...THE FRONT EXTENDED SOUTH FROM AN AREA OF LOW PRESSURE OVER THE GREAT LAKES REGION DOWN THROUGH EASTERN OH AND INTO NORTHEASTERN KY BETWEEN FLEMINGSBURG AND KHTS. THE FRONT THEN EXTENDED SOUTH TO THE W OF JKL TO BETWEEN KLOZ AND KSME AND THEN SOUTH INTO TN. A VORT LOBE/SHORTWAVE MOVING AROUND THE MAIN CIRCULATION OVER OH APPEARED TO BE MOVING THROUGH CENTRAL KY ATTM AIDING IN SHRA/TSRA DEVELOPMENT ALONG/IN ADVANCE OF THE FRONT. SOME CLEARING WAS NOTED IN ITS WAKE OVER CENTRAL KY. HOWEVER...AN ADDITIONAL SHORTWAVE WAS ROTATING DOWN ACROSS IL BEHIND IT WITH COOLER 8H AIR ASSOCIATED WITH IT. OVERALL...WITH THE INITIAL VORT LOBE/SHORTWAVE WORKING EAST...THIS SHOULD HELP PUSH THE FRONT THE REST OF THE WAY ACROSS THE CWA THROUGH ABOUT 19Z OR SO WITH CHANCES FOR SHRA/TSRA THE BEST AHEAD OF IT. SOME PARTIAL CLEARING AND SOME HEATING DURING THE EARLY TO MID AFTERNOON WILL OCCUR BEHIND THE FRONT. IN ADDITION...THE APPROACHING SHORTWAVE AND COLD AIR ADVECTION ALOFT WILL ALSO SERVE TO STEEPEN UP LAPSE RATES AND SHOULD LEAD TO ADDITIONAL CU AND SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT BY MID TO LATE AFTERNOON. ALTHOUGH THE INITIAL STRATUS AND STRATOCU HAS LED TO A SLOW TEMPERATURE RISE IN SOME PLACES...WITH A FEW HOURS OF HEATING FROM AUGUST SUNSHINE...FEEL THAT THE PREVIOUSLY FORECAST NUMBERS ARE STILL REACHABLE. HOWEVER...ADJUSTED THE HOURLY T CURVE FOR LATEST TRENDS WITH A BIT SLOWER RISE OVER THE NEXT COUPLE OF HOURS. AS FOR POPS... ADJUSTED THE FIRST COUPLE OF HOURS BASED ON THE LATEST TRENDS AND EXTRAPOLATED THAT OUT IN TIME. AFTER THAT POINT...BLENDED BACK IN WITH THE MID TO LATE AFTERNOON SCATTERED POPS FROM THE PREVIOUS FORECAST. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH MONDAY NIGHT/ SFC ANALYSIS AT 07Z SHOWS AN AREA OF LOW PRESSURE MOVING THRU THE LOWER GREAT LAKES WITH A TRAILING COLD FRONT ALONG THE OHIO VALLEY POISED TO BEGIN SWINGING THRU THE COMMONWEALTH. A BROKEN LINE OF TSTMS CONTINUES TO DRIFT SE TOWARDS THE CWA AHEAD OF THE FRONT ALTHOUGH IT HAS BEEN LOSING SOME OF ITS BITE ALONG THE WAY. ALOFT...LATEST WV/IR IMAGERY REVEALS THE PARENT UPPER LEVEL LOW ROUNDING THE BASE OF A POSITIVELY TILTED MID AND UPPER LEVEL TROF SLOWLY PIVOTING OVER THE GREAT LAKES. CLOSER TO HOME...CLOUDS HAVE THINNED OUT CONSIDERABLY OVER THE AREA...ALLOWING A FEW AREAS OF DENSE FOG TO DEVELOP AROUND SOME OF THE VALLEYS THIS MORNING. GUIDANCE REMAINS IN RELATIVELY GOOD AGREEMENT WITH THE LARGE SCALE FEATURES AND THERE IS SOME CONSENSUS BETWEEN THE ECMWF AND GFS WITH THE SFC FEATURES AS WELL. HAVE AGAIN USED A BLEND OF THE 00Z SUITE WHEN CONSIDERING THE INFLUENCE OF THE MID AND UPPER LEVEL FEATURES WITH A SLANT TOWARDS THE 14.02Z HRRR THRU THE MORNING AND INTO THE AFTERNOON TODAY FOLLOWED BY A 00Z EURO/GFS BLEND FOR THE SENSIBLE WX THRU THE REMAINDER OF THE SHORT TERM. FOR TODAY...ALONG WITH THE COLD FRONT...A COUPLE OF VORTICITY LOBES ROTATING THRU THE COMMONWEALTH AROUND THE MAIN VORTMAX ASSOCIATED WITH THE H5 LOW WILL PROVIDE ENOUGH FORCING TO NECESSITATE KEEPING GOOD CHANCE TO LIKELY POPS THRU THE DAY AND INTO THE EVENING. AM SOMEWHAT CONCERNED THAT OUR ERN MOST COUNTIES WILL HAVE ENOUGH TIME TO SUFFICIENTLY DESTABILIZE BEFORE THE MORE FAVORABLE FORCING BEGINS TO KICK IN LATER THIS MORNING/AFTERNOON...BUT FEEL THAT A LACK OF DEEP LAYER MOISTURE IN ANY OF THE SOUNDINGS AND TIME/HEIGHTS WOULD FOR THE MOST PART PRECLUDE ANY SIGNIFICANT SEVERE THREATS. HAVE OPTED TO KEEP A MENTION OF THUNDER OVERNIGHT AS THE GUIDANCE POINTS TOWARDS SOME GREAT LAKES MOISTURE RETURNING TO THE MID LEVELS ON NNW FLOW THROUGH THE COLUMN AS THE MID LEVEL TROF BEGINS TO EXIT TO THE EAST. THE SLOWER CONSENSUS FINALLY BRINGS THE H7 TROF AXIS THRU THE COAL FIELDS BETWEEN 06 AND 12Z ON MONDAY AND THAT USUALLY SEEMS TO MARK THE END OF ANY LEGITIMATE CHANCES FOR THUNDER. WE COULD SEE ENOUGH BREAKS IN THE CLOUDS OVERNIGHT TO HASTEN ANOTHER ROUND OF DENSE VALLEY FOG...AND WILL CONTINUE TO KEEP THIS THEME IN THE FCST. HAVE REMAINED CONSERVATIVE ON MONDAY AND KEPT A SLIGHT CHANCE FOR A FEW ISOLATED SHOWERS...MAINLY IN THE MORNING. OTHERWISE...SFC HIGH PRESSURE COUPLED WITH RISING HEIGHTS ALOFT IN RESPONSE TO THE DEPARTING TROF SHOULD BRING ABOUT CLEARING SKIES TO END THE PERIOD. FOR TEMPS...USED A CONSENSUS BLEND WITH THE CURRENT FCST WHICH RESULTED IN MINIMAL CHANGES TO THE INHERITED HIGHS/LOWS THRU THE PERIOD. TEMPS TODAY/TONIGHT WILL BE LARGELY DEPENDENT ON HOW MUCH CONVECTION ACTUALLY MATERIALIZES...BUT GENERALLY PREFERRED TO KEEP A MORE LIMITED DIURNAL CURVE WITH THE EXPECTED CLOUD COVER LINGERING INTO MONDAY. .LONG TERM.../TUESDAY THROUGH SATURDAY/ THE MODELS ARE SHOWING GREATER CONSISTENCY AND STABILITY WITH THE LONG WAVE SCENARIO FOR THE EXTENDED PORTION OF THE FORECAST. FLAT RIDGING TEMPORARILY BUILDS EAST INTO KENTUCKY THROUGH MID WEEK IN THE WAKE OF THE DEPARTING UPPER TROUGH. THERE IS NOW AGREEMENT AMONG THE VARIOUS MODELS THAT THIS WILL KEEP EAST KENTUCKY DRY AT LEAST INTO THURSDAY. FOLLOWING THIS...MORE ENERGY WORKS ITS WAY INTO THE OHIO VALLEY EMBEDDED WITHIN FAST NORTHWEST FLOW AS A BROAD TROUGH BEGINS TO TAKE SHAPE OVER THE REGION. THIS WILL RESULT IN A SMALL TO DECENT CHANCE OF PRECIPITATION TO CLOSE OUT THE WORK WEEK. THE INHERITED FORECAST GRIDS HAVE THIS IDEA WELL REPRESENTED...SO THAT ONLY MINOR ADJUSTMENTS WERE MADE...PRIMARILY TO THE TIMING AND POSITION OF THE POP CHANCES FROM WEDNESDAY NIGHT THROUGH FRIDAY. THE PREVIOUS LONG TERM DISCUSSION FOLLOWS... THE MODELS REMAIN IN GOOD AGREEMENT WITH THE GENERAL LONG WAVE PATTERN THROUGH THE EXTENDED PORTION OF THE FORECAST...BUT CONTINUE TO DIFFER IN THE ALL IMPORTANT DETAILS. THE PATTERN WILL BEGIN WITH TROUGHING IN THE EASTERN CONUS AND RIDGING ACROSS THE DESERT SOUTHWEST AND CENTRAL CONUS. A SHORT WAVE TROUGH WILL BE MOVING THROUGH THE U.S./CANADIAN BORDER NEAR THE NORTHERN PLAINS. THROUGH THE END OF THE WEEK...THE RIDGE ACROSS THE DESERT SOUTHWEST WILL INTENSIFY...WHILE THE TRAVERSING SHORT WAVE TROUGH HELPS TO REINFORCE AND BROADEN THE TROUGH IN THE EAST AND EXPANDS IT MORE INTO THE GREAT LAKES AND OHIO VALLEY. AGAIN...THE DETAILS ON THE TIMING AND EVOLUTION OF ALL OF THIS REMAIN CHALLENGING THIS FAR OUT...SO HAVE RELIED ON AN ENSEMBLE APPROACH BETWEEN A BLEND OF THE GUIDANCE AND THE INHERITED FORECAST. EASTERN KENTUCKY WILL ENJOY DRY WEATHER THROUGH WEDNESDAY...BEFORE A PERIOD OF UNSETTLED WEATHER TAKES HOLD FROM WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. DRY WEATHER WILL FOLLOW ONCE AGAIN BY SATURDAY. HAVE MAINTAINED THE 20-30 POPS...BUT HAVE CENTERED THE HIGHER VALUES AROUND THE THURSDAY TO THURSDAY NIGHT TIME FRAME. FOR TEMPERATURES...WILL CONTINUE TO STAY WELL BELOW THE GFS MOS...WITH READINGS NEAR OR JUST ABOVE SEASONAL VALUES THROUGH THE PERIOD. && .AVIATION.../12Z TO 12Z/ EXPECTING MORE SCATTERED TSTMS THROUGHOUT THE DAY WITH A COLD FRONT MOVING E THRU THE AREA THIS MORNING...FOLLOWED BY AN UPPER LEVEL DISTURBANCE SLOWLY TREKKING UP THE OHIO VALLEY THIS AFTERNOON INTO TONIGHT. HAVE CARRIED VFR PREVAILING AFTER ABOUT 14Z WITH A SCT STRATO CU DECK BUILDING IN AROUND 3.5KFT. HOWEVER...THIS LAYER COULD BECOME MORE BKN THAN SCT BY LATE THIS MORNING...PARTICULARLY IN THE N. IFR CIGS/VSBYS WILL BE LIKELY IN/AROUND ANY TSTMS THAT DEVELOP DURING THE DAY. SLY WINDS AOA 5KTS WILL BEGIN TO VEER TO THE W AND STRENGTHEN TO AROUND 10 KTS DURING THE MORNING HOURS...THEN CONTINUE VEERING TO THE NW THIS AFTERNOON BEFORE SLACKENING OVERNIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MB/JP LONG TERM....GEOGERIAN/GREIF AVIATION...MB
Hazardous weather outlook, Aug 14, 4:41 AM EDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 441 AM EDT SUN AUG 14 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151145- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 441 AM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MB
In the hours before
Special weather statement, Aug 14, 1:03 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 103 PM EDT SUN AUG 14 2011 KYZ113-115-117-118-141730- KNOTT-LESLIE-LETCHER-PERRY- 103 PM EDT SUN AUG 14 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 130 PM EDT SUNDAY AFTERNOON... SOUTHERN KNOTT... EAST CENTRAL LESLIE... NORTHWESTERN LETCHER AND CENTRAL PERRY. AT 101 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DIABLOCK...OR NEAR HAZARD...MOVING EAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...JEFF AROUND 105 PM EDT...CORDIA AROUND 110 PM EDT...RITCHIE AROUND 115 PM EDT... WISCOAL AROUND 120 PM EDT...SMITHSBORO AROUND 125 PM EDT... RESIDENTS SHOULD EXPECT BRIEF VERY HEAVY RAIN...WITH RAINFALL RATES AROUND AN INCH PER HOUR...GUSTY WINDS UP TO 30 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS AND SOME DITCHES COULD BRIEFLY OVERFLOW ONTO ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. PELTON
Special weather statement, Aug 14, 1:06 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 106 PM EDT SUN AUG 14 2011 KYZ085-087-088-117-118-141745- WHITLEY-LESLIE-LETCHER-BELL-HARLAN- 106 PM EDT SUN AUG 14 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 145 PM EDT SUNDAY AFTERNOON... SOUTHERN LESLIE... EXTREME SOUTHWESTERN LETCHER... EXTREME SOUTHEASTERN WHITLEY... BELL AND HARLAN. AT 106 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM CHAPPELL TO BALKAN TO FONDE...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF HARLAN TO 10 MILES EAST OF PINEVILLE TO 8 MILES WEST OF MIDDLESBORO...MOVING SOUTHEAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...OAKS AROUND 110 PM EDT...LEWIS CREEK AROUND 115 PM EDT...NAPIER AROUND 120 PM EDT... WHITE STAR AROUND 125 PM EDT...BIG LAUREL AROUND 130 PM EDT... RESIDENTS SHOULD EXPECT BRIEF VERY HEAVY RAIN...WITH RAINFALL RATES AROUND AN INCH PER HOUR...GUSTY WINDS UP TO 35 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS AND SOME DITCHES COULD BRIEFLY OVERFLOW ONTO ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. PELTON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:20 PM EDT | Flash Flood Warning | JKL | Estill, Lee, Menifee, Powell, Wolfe | 4 hr |
| Aug 13, 10:41 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 34 min |
| Aug 14, 4:05 PM EDT | Areal Flood Advisory | JKL | Pike | 115 min |
| Aug 14, 4:30 PM EDT | Flash Flood Warning | JKL | Pike | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.